MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-150CLASS145
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The oad was returned with a non-csi wire engaged in the fractured driveshaft section.A cut was also observed in the driveshaft/saline sheath near the handle.Additional damage and stretching to the driveshaft and saline sheath were observed.This damage was likely the result from troubleshooting and removal efforts of the oad during the procedure.Scanning electron microscopy (sem) analysis of the driveshaft fracture showed evidence of cut filars and tensile failure on the distal fracture.It is possible the driveshaft fractured due to tensile forces occurring during removal attempts by the physician.Review of the device data log identified stall events followed by several start switch presses, which did not start the oad due to a stall lockout.It was unable to be determined it the stall events were related to the reported event.The cause of the events was unable to be conclusively determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).
 
Event or Problem Description
The diamondback 360 peripheral orbital atherectomy device (oad) crown became stuck in the anterior tibial artery (at) during treatment.The physician was unable to remove the oad.The oad driveshaft and crown fractured, and approximately 2 centimeters of the driveshaft remained in the at.Prior to the procedure, the at was completely occluded and therefore the physician did not have concerns that the at would remain occluded, without impact to flow.The physician placed a stent in the superficial femoral artery down to the peroneal artery.The procedure was complete without further complications.The patient was in stable condition.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
aaron stevens
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key16818347
Report Number3004742232-2023-00119
Device Sequence Number12536671
Product Code MCW
UDI-Device Identifier10850000491240
UDI-Public(01)10850000491240(17)250131(10)472237-1
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberDBP-150CLASS145
Device Catalogue Number7-10057-08
Device Lot Number472237-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Initial Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexFemale
Patient Weight68 KG